Alert archive / Mississippi / Freeze Watches in 2021
Freeze Watch 3, NWS Jackson, MS
NWS Jackson, MS issued this freeze watch at Nov 12, 2021, 2:59 PM CST for 28 counties in Mississippi. It took effect at Nov 13, 2021, 11:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 2:59 PM CST (20:59 UTC)
- In effect from
- Nov 13, 2021, 11:00 PM CST
- Expired
- Nov 13, 2021, 3:17 AM CST
- In force
- Issued by
- NWS Jackson, MS
All 28 counties
Attala County, MS, Carroll County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Covington County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Jasper County, MS, Jones County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 78 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2353 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
677 WWUS74 KJAN 122059 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 259 PM CST Fri Nov 12 2021 MSZ026>033-036>039-042>046-048>052-055>058-065-066-130500- /O.NEW.KJAN.FZ.A.0003.211114T0500Z-211114T1500Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke-Covington-Jones- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, and Laurel 259 PM CST Fri Nov 12 2021 ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Portions of central and eastern Mississippi. * WHEN...From late Saturday evening through Sunday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ NF
1 follow-up statement
225 WWUS74 KJAN 130917 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 317 AM CST Sat Nov 13 2021 MSZ026>033-036>039-042>046-048>052-055>058-065-066-131730- /O.UPG.KJAN.FZ.A.0003.211114T0500Z-211114T1500Z/ /O.NEW.KJAN.FZ.W.0003.211114T0500Z-211114T1500Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper- Clarke-Covington-Jones- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, and Laurel 317 AM CST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of central, east central, north central, northeast and southeast Mississippi. * WHEN...From 11 PM this evening to 9 AM CST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 22
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze watch went out at Nov 12, 12:02 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Nov 12, 12:02 PM CST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1202 PM CST Fri Nov 12 2021 .UPDATE... Updated for morning discussion and 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR throughout the pd. Winds becoming more northwesterly, though generally less than 10kts. Drier air moving in will keep cigs to mid and high level, if that. && .DISCUSSION... Cooler and drier air in the wake of yesterdays front continues to filter into the area. High pressure dominates and the skies are mostly clear across the area. After a chilly start, temperatures are well on their way to highs in the upper 60s/lower 70s. Minor adjustments to hourly grids...but no major updates to the short term forecast are expected at this time. Prior discussion below: Today and Tonight: Areas of dense fog reducing visibilities to less than a quarter mile have developed over the southeast two thirds of the CWA this morning. A Dense Fog Advisory is in effect until 9AM for the hazardous driving conditions but it may need to be extended if the fog doesn't dissipate as rapidly as anticipated. Early morning surface analysis had a 1020mb high centered over our CWA that is expected to shift east and weaken today. This will result in a light return flow by this afternoon that won't last long before a dry reinforcing cold front moves through our CWA tonight. Early morning water vapor imagery/RAP analysis showed the circulation around a large closed low centered over the Great Lakes region. Also noted on satellite imagery was a shortwave over the Ozarks that will round the base of the large closed low through tonight and help support a dry cold front that will move into our northwest zones by this evening and be south of our southeast most zones before sunrise Saturday. This cold front will bring cooler and drier air that will allow temperatures to bottom out below normal and range from the mid 30s north to the lower 40s south. Once the fog dissipates this morning, enough insolation is expected to allow temperatures to top out close to normal and range from the upper 60s northeast to the lower 70s elsewhere. /22/ Saturday through next Thursday...Quiet conditions will prevail across the forecast area through much of the long term period. Troughing aloft and high pressure at the surface building into the region through the weekend, will yield cool dry conditions. Saturday night looks to be the coldest night of the weekend, and likely of the entire period, as lows range from the low to middle 30s. This will likely result in some frost across much of the area early Sunday morning. Flow aloft becomes more westerly during the work week, with southerly flow returning at the surface. This will result in warming moistening conditions across the CWA Monday through at least mid-week. On Thursday, another cold front is currently progged to push east through the CWA. This will bring another chance of showers to the forecast area, with a return to cooler conditions expected to end the work week. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 40 55 33 / 0 3 0 0 Meridian 70 40 54 32 / 0 2 0 0 Vicksburg 72 39 56 34 / 1 1 0 0 Hattiesburg 73 43 58 34 / 0 0 0 0 Natchez 73 41 56 35 / 0 2 0 0 Greenville 69 36 54 35 / 2 0 0 0 Greenwood 69 36 53 33 / 8 4 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && HJS
Hazardous weather outlook, Nov 12, 4:39 AM CST, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 439 AM CST Fri Nov 12 2021 ARZ074-075-LAZ007-008-MSZ018-034-131045- Ashley-Chicot-Morehouse-West Carroll-Bolivar-Washington- 439 AM CST Fri Nov 12 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ009-015-016-023-MSZ019-025-040-041-131045- East Carroll-Richland-Madison LA-Franklin LA-Sunflower-Leflore- Issaquena-Sharkey- 439 AM CST Fri Nov 12 2021 This hazardous weather outlook is for portions of northeast Louisiana, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Limited TIMING...Today Patchy dense fog reducing visibilities to between a half and a quarter of a mile is possible this morning until after 9AM. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas of frost or a light freeze during the growing season is likely Saturday night into Sunday morning across portions of northern, central, and eastern Mississippi. Damage to unprotected vegetation is likely with temperatures near 32 degrees for 1 to 2 hours in those areas. Elsewhere, patchy frost that may cause minor damage to unprotected vegetation is possible Saturday night into Sunday morning. Portions of northeast Mississippi may see some patchy frost again Sunday night into Monday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ024>026-MSZ026>033-035>039-042>066-072>074-131045- Catahoula-Tensas-Concordia-Grenada-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston- Noxubee-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 439 AM CST Fri Nov 12 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FOG THREAT...Elevated TIMING...Today Areas of dense fog reducing visibilities to below a quarter of a mile at times are likely until after 9AM this morning. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Areas of frost or a light freeze during the growing season is likely Saturday night into Sunday morning across portions of northern, central, and eastern Mississippi. Damage to unprotected vegetation is likely with temperatures near 32 degrees for 1 to 2 hours in those areas. Elsewhere, patchy frost that may cause minor damage to unprotected vegetation is possible Saturday night into Sunday morning. Portions of northeast Mississippi may see some patchy frost again Sunday night into Monday morning. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 20 && ...HAZARD LEGEND... *FOG* Extreme...Widespread fog with visibilities near zero. Significant...Fog with visibilities less than or equal to 1/4 mile likely. Elevated...Fog with visibilities less than or equal to 1/4 mile possible. Limited...Patchy fog with visibilities less than or equal to 1/4 mile possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:29 PM CST | Dense Fog Advisory | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 38 more | 12 hr |
Nearby
Freeze Watches in Mississippi, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.